Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
azrischneider

Should i take accutane??

Recommended Posts

Hello guys. I'm new here :) So i've been battling acnes since i'm 11 and now i'm 16. I started to meet the derm last year and he prescribed me with Doxycycline 200mg for 9 months. My skin was ok (rare breakouts) and after that he prescribed me with 5% BP. And after a while, my acnes came back like mushrooms, with 1 cyst besides my left eye. I'm thinking of taking accutane because i'm fed up with these acnes. I also did a deep research on accutane including the side effects and success stories. But i'm scared that my derm will insist that i should try another med but i really really want to take accutane. I'm fully ready to take it. Here i attached a picture of my cheek (sorry for the low res photo, i used my old phone.)

20170221_151952.jpg

Share this post


Link to post
Share on other sites

It is very sad to have bad acne and I know it is extremely hard to treat.
But you must be aware that accutane is really toxic and can effect your mental and physical health long term and possibly permanently.
This drug could affect you sexual health permanently and you really should accept that this is a possibilty when you make your decision to take accuatne. If you are prepared to gamble so be it but I think at 16 you are way to young to make a decision that you might regret for the rest of you life.
It is pointless discussing this with your GP, dermatologist or even pharmacist because they will deny accutane causes sexual problems or depression (to name but a few sides) you need to google it and go on forums.
accutane will affect any sport you do and it can be very detrimental to any exams you are due to take.
Many report being unable to cope with stress years after finishing accutane. This means you will suffer from anxiety, possible
panic attacks and you might find yourself unable to fulfil your academic potential.
Doctors will tell you that suicide is not proven to be related to accutane.
Research and see what the parents of these kids are saying.
Have you watched the program 'dying for clear skin' on youtube?

Being 16 means you can make your own decisions but I just want you to be fully aware of all the side effects.
I really have no idea why doctors encourage kids to take accutane rather than caution them with the full facts.

Share this post


Link to post
Share on other sites

My oppinion is to take Accutane, but take it in low dose (20-30 mg per day), and that it for longer time. In this way you will reduce a lot the bad side effects and you will get only small side effects such as dry lips, skin.

Share this post


Link to post
Share on other sites
17 minutes ago, DogBB7 said:

My oppinion is to take Accutane, but take it in low dose (20-30 mg per day), and that it for longer time. In this way you will reduce a lot the bad side effects and you will get only small side effects such as dry lips, skin.

Some people take low dose for 3 weeks and still get longterm/permanent ED and low libido!
Google accutane sexual side effects.

Share this post


Link to post
Share on other sites

What is your knowledge based on? If you took accutane did you have your hormones tested pre and post accutane?
Testosterone will be decreased and estrogen will be altered, most likely raised, which is not good. 
The real truth is time because many side effects manifest years after accutane is ceased and crohn's disease is proof of this.
It seems that some people are predisposed to getting these serious side effects and we have no way of knowing or guessing
who these people might be.  Just don't think it can never be you because we are talking about rolling a dice.
Also the very nasty, sometimes permanent side effects of accutane are a lot less rare that doctors will have you believe.

Go and ask your doctor, dermatologist and your pharmacist if it is possible to become permanently impotent during/after accutane and they will
say "no" I will tell you that they are liars!

Share this post


Link to post
Share on other sites

Please take the side effects and horror stories for accutane and its generics with a grain of salt. 

There are hundreds of different drugs, including psychiatric drugs, that have extreme reviews and horror stories on the web. There are also medications that have glowing reviews all over the web and get claimed as the holy grail when many of us will end up having reactions to their formulas. Basically, you have to take a chance, monitor your health closely and pay attention to what your body tells you when you take any drug. BC and Spiro are touted for acne, for example, yet no one seems as worried about rx'ing them for acne even though they cause life threatening issues with blood pressure, potassium retention/kidney failure, strokes and fatal blood clots, to name a few adverse reactions. See what I mean? Also, plenty of these drugs also cause horrific birth defects, but none have received the same publicity and demonization as accutane for causing them...interesting. There are also NO studies proving there is a definite link between accutane and chron's/IBS. It's entirely possible that these IBS/chron's sufferers were genetically susceptible to the disease or developed the disease as a result of exposure to toxins in our food and water, namely PESTICIDES which destroy the gut. Look at how many people have leaky gut, IBS, etc. these days...did THEY all take accutane? Absolutely not. 

Your acne is clearly painful and debilitating and honestly topicals look like they'd only irritate the problem even more. Just ask about low dose accutane. Start at 20, and see how your body adjusts. I think you'll be fine. And just to be safe, your blood is always tested for elevated bad cholesterol and liver enzymes before and during the course. 

Edited by cloudydreamer

Share this post


Link to post
Share on other sites

Accutane is literally THE BEST THING I have ever done for my skin. I have been on a very low dose (20mg/day) for 5 months now, at 84kilograms bodyweight, and my face is the best its ever been. No joke, its probably in the same condition as it was before I even hit puberty.

Whether or not you decide to do it is something you need to weigh out for yourself. I had mild acne, but it was bothering me and my self confidence. Now after roughly 5 months on accutane, my life has drastically improved. Its been improving since the first month that I was on accutane. My suggestion is to definitely do it.

Share this post


Link to post
Share on other sites

Guys i've got my accutane today. My derm saw my face as my acnes have become worse and he just prescribed me with accutane right away. I feel so grateful right now. I might be starting an acne log so stay tuned :)

Edited by azrischneider

Share this post


Link to post
Share on other sites
1 hour ago, azrischneider said:

Guys i've got my accutane today. My derm saw my face as my acnes have become worse and he just prescribed me with accutane right away. I feel so grateful right now. I might be starting an acne log so stay tuned :)

What dose has he prescribed ?

Share this post


Link to post
Share on other sites
16 hours ago, Justdry said:
17 hours ago, azrischneider said:

Guys i've got my accutane today. My derm saw my face as my acnes have become worse and he just prescribed me with accutane right away. I feel so grateful right now. I might be starting an acne log so stay tuned :)

What dose has he prescribed ?
20mg (10+10) once daily. He also prescribed me 20mg prednisolone to reduce the initial purging.

Share this post


Link to post
Share on other sites
On 3/9/2017 at 8:42 PM, azrischneider said:

Guys i've got my accutane today. My derm saw my face as my acnes have become worse and he just prescribed me with accutane right away. I feel so grateful right now. I might be starting an acne log so stay tuned :)


Happy for you man! If there is an initial breakout, do not let that discourage you. You're literally 5-6 months away from perfect skin :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×